Cyclosporine-induced neurotoxicity during treatment of Crohn's disease: Lack of correlation with previously reported risk factors

Richard Rosencrantz, Aeri Moon, Hillary Raynes, William Spivak

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

A 13-yr-old boy with severe Crohn's disease was admitted with persistent hematochezia requiring transfusion. Cyclosporine A was begun on hospital day 22 because of continued diarrhea and rectal bleeding despite high doses of i.v. corticosteroids. Six days into cyclosporine therapy, the patient developed multiple episodes of generalized tonic-clonic seizures accompanied with magnetic resonance imaging findings typical, although not pathognomonic, of cyclosporine A central nervous system neurotoxicity. Further investigations demonstrated that severe cyclosporine neurotoxicity may occur in the absence of previously reported clinical risk factors. Experience from the pediatric and adult GI transplant and neurological literature is discussed.

Original languageEnglish
Pages (from-to)2778-2782
Number of pages5
JournalAmerican Journal of Gastroenterology
Volume96
Issue number9 SUPPL.
DOIs
StatePublished - 2001
Externally publishedYes

Fingerprint

Dive into the research topics of 'Cyclosporine-induced neurotoxicity during treatment of Crohn's disease: Lack of correlation with previously reported risk factors'. Together they form a unique fingerprint.

Cite this